It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi all. I was diagnosed with ADHD about a year ago. I'm a 44 year old woman. I started with Adderall instant release and found I was only able to take 2.5 mg at a time, one or two times a day (I'm very medication sensitive). Although it helped in some ways, it also gave me severe neck tension. I did some research and decided that Dexedrine would be a good substitute to try. My doctor agreed and let me try the Dex IR. Again I could only handle 2.5 to 5 mg per day, but this time the neck tension went away. I stayed on this for about 9 months. The reason I took the instant release formula was mainly because I needed such a small amount, and that wasn't available in extended release formulas. However, my therapeutic response has been very uneven. On some days the 2.5mg dose felt just right, on other days it felt like nothing whatsoever, and then on other days it felt too strong! I'm wondering if it's because I'm just getting very uneven release into my system. Also, I've found that when I consciously feel the drug, I also tend to feel socially withdrawn and apathetic.

Recently I spoke to my doctor again, and he prescribed me Wellbutrin to see if that worked better for me. On the first and second days (100mg. and no Dex), I felt my ADHD symptoms drastically reduced, and my energy up. After the third day, it went downhill. I started feeling extremely strange and getting severe nausea. Now after ten days (reduced to 50 mg.) my mood is very low and apathetic. It feels kind of similar to the Dexedrine but weirder and with nausea. I'm trying to decide if I should continue and see if I start to feel better, or if I should go back to tinkering with Dexedrine doses. My doctor said that although it takes a while to feel the anti-depressant effect of Wellbutrin, ADHD should respond more quickly. That did seem to be my experience, as I literally felt improvement within 20 minutes of my first dose. If only I could feel like I did those first two days.

Are there really people out there who get drastic relief on ADHD medication without a crapload of side effects?

I have a good relationship with my doctor, and he's very open to my input and requests to try different things (especially since the amounts I take hardly put me at risk). I'm thinking of asking for Dexedrine Spansules in the lowest dose. I thought Strattera sounded interesting until I saw it had common sexual side effects (at my age I can't afford to lose any of the libido I have left).

Interestingly, my doctor is also highly ADHD and is no longer taking medication himself. He does not think it helped him enough to warrant the side effects (he was taking Vyvanse). He thinks that ADHD meds are extremely crude tools, but sometimes helpful anyway.

Anyone have any thoughts on why I've not responded that well and what other options might be explored?

Sorry so long, I'm supposed to be working... ;)





All times are GMT -7. The time now is 03:41 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!